MAUDE Adverse Event Report: DEPUY ORTHOPAEDICS INC US HP UNI INS SZ3 8MM LMRL AOX; KNEE IMPLANT - TIBIAL INSERT

DEPUY ORTHOPAEDICS INC US HP UNI INS SZ3 8MM LMRL AOX; KNEE IMPLANT - TIBIAL INSERT
Catalog Number 102455308
Medical Device Problem Code Difficult to Insert (1316)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 01/08/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on (b)(6) 2025, the patient underwent an uka for knee oa.During the surgery, the insert could not be inserted.Although the implant was cleansed and inspected, no abnormalities were found.The surgeon tried several times; however, it could not be inserted.There was an implant for another case, and it was used for this procedure.The surgery was completed successfully without any surgical delay.No further information is available.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.H10 additional narrative: added: d9.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint(b)(4).Investigation summary : it was reported that on (b)(6) 2025, the patient underwent an uka for knee oa.During surgery, unknown defect occurred.We are confirming about details.The surgery was completed successfully without any surgical delay.No further information is available.During the surgery, the insert could not be inserted.Although the implant was cleansed and inspected, no abnormalities were found.The surgeon tried several times; however, it could not be inserted.There was an implant for another case, and it was used for this procedure.The surgery was completed successfully without any problem.The product was returned to j&j medtech orthopaedics for evaluation.Visual analysis of the returned device revealed slight deformations and marks on the surface which are typical for an insert that has attempted to be implanted.A manufacturing record evaluation was performed for the finished device product code: 102455308 lot number: m21k81, and no non-conformances or manufacturing irregularities were identified.The sigma ''high performance partial knee' unicondylar surgical technique (dsus/jrc/1114/0582 rev.3), provide guidance to for a correct final implantation steps to be followed.Following these steps will successfully locking the insert into the base as intended, preventing the uni insert to be damaged.The observed damaged condition suggests an improper alignment when trying to introduce the uni insert through the tibial base locking edge.This would contribute to the difficulty/inability to mate the insert with the tibial component following multiple insertion attempts.A functional test was not performed since mating device was not returned for evaluation.However, due to the visual damage observed, the difficulty/inability to assemble mating devices can be confirmed.A dimensional inspection was not performed since it was not applicable to the complaint condition.The overall complaint was confirmed as the observed condition of the hp uni ins sz3 8mm lmrl aox would have contributed to the complained device issue.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the reported complaint condition.As part of j&j medtech orthopaedics quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot : a manufacturing record evaluation was performed for the finished device product code: 102455308 lot number: m21k81, and no non-conformances or manufacturing irregularities were identified.Device history review : a manufacturing record evaluation was performed for the finished device product code: 102455308 lot number: m21k81, and no non-conformances or manufacturing irregularities were identified.
 
Additional Manufacturer Narrative
Product complaint # :(b)(4).Investigation summary
=
> it was reported that on (b)(6) 2025, the patient underwent an uka for knee oa.During surgery, unknown defect occurred.We are confirming about details.The surgery was completed successfully without any surgical delay.No further information is available.During the surgery, the insert could not be inserted.Although the implant was cleansed and inspected, no abnormalities were found.The surgeon tried several times; however, it could not be inserted.There was an implant for another case, and it was used for this procedure.The surgery was completed successfully without any problem.The product was not returned to j&j medtech orthopaedics; however, photos were provided for review.See attachment (b)(4).The photo investigation revealed marks and slight deformations on the surface which are typical for an insert that has attempted to be implanted.A manufacturing record evaluation was performed for the finished device product code: 102455308 lot number: m21k81, and no non-conformances or manufacturing irregularities were identified.The sigma ''high performance partial knee' unicondylar surgical technique (dsus/jrc/1114/0582 rev.3), provide guidance to for a correct final implantation steps to be followed.Following these steps will successfully locking the insert into the base as intended, preventing the uni insert to be damaged.The observed damaged condition suggests an improper alignment when trying to introduce the uni insert through the tibial base locking edge.This would contribute to the difficulty/inability to mate the insert with the tibial component following multiple insertion attempts.As the device was not returned, an as-received condition could not be assessed, and a dimensional inspection and document/specification review were not completed.The overall complaint was confirmed as the observed condition of the hp uni ins sz3 8mm lmrl aox would have contributed to the complained device issue.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the reported complaint condition.As part of j&j medtech orthopaedics quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot
=
> a manufacturing record evaluation was performed for the finished device product code: 102455308 lot number: m21k81, and no non-conformances or manufacturing irregularities were identified.Device history review
=
> a manufacturing record evaluation was performed for the finished device product code: 102455308 lot number: m21k81, and no non-conformances or manufacturing irregularities were identified.

Brand Name
HP UNI INS SZ3 8MM LMRL AOX
Common Device Name
KNEE IMPLANT - TIBIAL INSERT
Manufacturer (Section D)
DEPUY ORTHOPAEDICS INC US
700 orthopaedic drive
warsaw IN 46581 0988
Manufacturer (Section G)
JTE WARSAW MFG SITE
700 orthopaedic drive
warsaw IN 46582
Manufacturer Contact
kate karberg
700 orthpaedic dr.
warsaw, IN 46581
3035526892
MDR Report Key21253391
Report Number1818910-2025-01619
Device Sequence Number18161635
Product Code HRY
UDI-Device Identifier10603295501565
UDI-Public(01)10603295501565(17)280131(10)M21K81
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K193549
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number102455308
Device Lot NumberM21K81
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 01/16/2025
Supplement Date Received by Manufacturer02/19/2025
03/07/2025
03/11/2025
Initial Report FDA Received Date01/28/2025
Supplement Report FDA Received Date02/20/2025
03/10/2025
03/12/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/06/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown